MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-5-332
Medical Device Problem Codes Material Erosion (1214); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that ¿trunnionosis of hip implant - resulting in broken implant needing to be revised surgically¿.This event was reported to stryker canada by (b)(6) hospital reporting: health canada reference #: (b)(4).
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: confirmation of event: based upon the information supplied, i can confirm that the patient had a right total hip arthroplasty since i was able to see an operation report albeit with multiple reactions including the date.I have no information that would confirm the plan revision nor a fracture of the femoral stem.Root cause analysis: the root cause of these events cannot be determined with certainty.The root causes of trunnionosis and fracture of femoral stem are multifactorial.These include surgical technique especially in the way the trunnion and femoral head are prepared prior to insertion, positioning and achieving satisfactory fixation of the femoral stem especially to avoid "potting" of the distal portion, as well as patient factors including lifestyle, activity level and bmi, and implant factors.Consultation & discussion: no further consultation or discussion is required.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that ¿trunnionosis of hip implant - resulting in broken implant needing to be revised surgically¿.A review of the provided medical records by a clinical consultant indicated: "based upon the information supplied, i can confirm that the patient had a right total hip arthroplasty since i was able to see an operation report albeit with multiple reactions including the date.I have no information that would confirm the plan revision nor a fracture of the femoral stem.' 'the root cause of these events cannot be determined with certainty.The root causes of trunnionosis and fracture of femoral stem are multifactorial.These include surgical technique especially in the way the trunnion and femoral head are prepared prior to insertion, positioning and achieving satisfactory fixation of the femoral stem especially to avoid "potting" of the distal portion, as well as patient factors including lifestyle, activity level and bmi, and implant factors.' no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that ¿trunnionosis of hip implant - resulting in broken implant needing to be revised surgically¿.This event was reported to stryker canada by health canada via mandatory hospital reporting: health canada reference #: (b)(4).

Brand Name
32MM +8 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21147482
Report Number0002249697-2025-00078
Device Sequence Number15727779
Product Code JDI
UDI-Device Identifier07613327012934
UDI-Public07613327012934
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2011
Device Catalogue Number6260-5-332
Device Lot Number18677303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown